MAUDE Adverse Event Report: CARDIAC SCIENCE CORPORATION POWERHEART G3 AED DEFIBRILLATION PADS; DEFIBRILLATION ELECTRODES

CARDIAC SCIENCE CORPORATION POWERHEART G3 AED DEFIBRILLATION PADS; DEFIBRILLATION ELECTRODES
Model Number 9131-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The distributor has the pads used during the event in their possession and will send them to cardiac science for evaluation.The customer found additional pads from the same lot and these will be sent to the distributor who will forward them to cardiac science.
 
Event or Problem Description
A distributor notified cardiac science of an incident they received from an ambulance service in (b)(6).Cpr was started on the patient by the family.The ambulance service arrived at the scene and when the paramedic started opening the pads prior to placement on the patient, the paramedic noticed the gel was separating from the pads.The ambulance service used another set of pads to treat the patient.The patient did not survive.
 
Additional Manufacturer Narrative
The pads the paramedic had started to open during the rescue event were received along with 6 sets of unopened pads from the same lot.When the customer reported the event they provided a picture of the pad they attempted to use which showed the gel had folded over onto itself and become detached from the edge of the electrode.The second pad, which had not been removed from the release liner during the rescue, was peeled from the liner as part of cardiac science's evaluation.The pad peeled away from the liner without problems and the gel did not pull away from the electrode.The foam backing material of the pad with the detached gel was stretched which indicated the pad had likely been peeled from the release liner incorrectly.If pads are not peeled from the release liner as directed by the labeling they can be damaged and the gel may detach from the electrode.This is the only reported problem for pads from lot 190812-08.Seven (7) sets of replacement pads were sent to the customer.
 
Event or Problem Description
A distributor notified cardiac science of an incident they received from an ambulance service in sweden.Cpr was started on the patient by the family.The ambulance service arrived at the scene and when the paramedic started opening the pads prior to placement on the patient, the paramedic noticed the gel was separating from the pads.The ambulance service used another set of pads to treat the patient.The patient did not survive.

Brand Name
POWERHEART G3 AED DEFIBRILLATION PADS
Common Device Name
DEFIBRILLATION ELECTRODES
Manufacturer (Section D)
CARDIAC SCIENCE CORPORATION
500 burdick parkway
deerfield, wi WI 53531 9692
MDR Report Key9501362
Report Number2112020-2019-00026
Device Sequence Number13922853
Product Code MKJ
UDI-Device Identifier00812394020911
UDI-Public00812394020911
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P160033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/28/2021
Device Model Number9131-001
Device Catalogue Number9131-001
Device Lot Number190412-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;